Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 3, NWS Memphis, TN

January 9, 2016Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Jan 9, 2016, 9:20 PM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jan 9, 2016, 10:44 PM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2016, 9:20 PM CST (03:20 UTC)
In effect from
Jan 9, 2016, 10:44 PM CST
Expired
Jan 11, 2016, 5:08 AM CST
In force
30 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

447 
WGUS44 KMEG 100320
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CST SAT JAN 9 2016

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Sunday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-110320-
/O.NEW.KMEG.FL.W.0003.160110T0444Z-160111T1108Z/
/HLST1.1.ER.160110T0444Z.160110T1200Z.160111T0508Z.NO/
920 PM CST SAT JAN 9 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Saturday January 09 until Sunday January 10.
* At 09 PM Saturday the stage was...8.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.5 feet Sunday January 10.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage before midnight Saturday January 09 and 
  continue to rise to near 10.5 feet by Sunday January 10.
  The river will fall below flood stage by late Sunday January 10.
  At 10.5 feet, expect flooding on agriculture land near the river.  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
1 follow-up statement
784 
WGUS84 KMEG 101803
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CST SUN JAN 10 2016

The Flood Warning is cancelled for the S.F. Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-101833-
/O.CAN.KMEG.FL.W.0003.000000T0000Z-160111T1108Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST SUN JAN 10 2016

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 11 AM Sunday the stage was 7.8 feet.
* No flooding is currently forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 6.5 feet Sunday January 10.
* At 8.5 feet...Water is ponding on low lying farmland

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 9, 8:42 PM CST, 38 minutes earlier.

Area forecast discussion, Jan 9, 8:42 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CST SAT JAN 9 2016

.DISCUSSION...

SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA WITH
TEMPERATURES RANGING FROM THE MID 30S TO LOWER 50S. THE MAIN AREA
OF PRECIPITATION HAS MOVED OUT OF EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. AS TEMPERATURES HAVE COOLED OFF...PRECIPITATION HAS
BECOME A MIX OF RAIN AND SNOW WITH THE MAJORITY OF THE
PRECIPITATION BEING RAIN. IT APPEARS THAT MOST OF THIS
PRECIPITATION WILL NOT MOVE MUCH FURTHER SOUTH SO SOUTHERN
SECTIONS OF THE FORECAST AREA SHOULD REMAIN DRY TONIGHT. WILL MAKE
ADJUSTMENTS TO POPS AND PRECIP TYPE.

ARS

&&

.PREV DISCUSSION... /ISSUED 553 PM CST SAT JAN 9 2016/

DISCUSSION...

THE AREA OF RAIN THAT WAS MOVING OVER EASTERN SECTIONS OF THE
FORECAST AREA HAS MOVED INTO MIDDLE TENNESSEE AND NORTH ALABAMA.
TEMPERATURES REMAIN WELL ABOVE FREEZING OVER THE ENTIRE FORECAST
AREA AT THIS TIME. HAVE ADJUSTED POPS AND PRECIP TYPE FOR THIS
EVENING.

ARS

PREV DISCUSSION... /ISSUED 533 PM CST SAT JAN 9 2016/

DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A SURFACE LOW
ACROSS SOUTHWEST TENNESSEE THIS AFTERNOON. KNQA/KLZK WSR-88D RADAR
TRENDS THIS EVENING INDICATE SHOWERS AND A FEW THUNDERSTORMS OUT
AHEAD OF THE SURFACE LOW GRADUALLY BEGINNING TO PUSH EAST TOWARDS
THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI LATE THIS AFTERNOON.
A BAND OF PRECIPITATION BEHIND THIS FRONT MAINLY IN THE FORM OF
RAIN AS OF DISCUSSION IS LOCATED ACROSS PORTIONS OF
NORTHEAST/CENTRAL ARKANSAS. AS OF 3 PM CST...TEMPERATURES ACROSS
THE MID SOUTH ARE MAINLY IN THE LOWER TO MIDDLE 50S EAST OF THE
MISSISSIPPI RIVER AND 40S WEST. WINTER PRECIPITATION POTENTIAL
TONIGHT IS THE PREDOMINANT CONCERN IN THIS AFTERNOON/S FORECAST
ISSUANCE.

SHOWERS AND A FEW ELEVATED THUNDERSTORMS EAST OF THE MISSISSIPPI
RIVER LATE THIS AFTERNOON WILL GRADUALLY DEPART THE FORECAST AREA
TOWARDS SUNSET AS THE LOW CONTINUES TO MOVE ACROSS THE MID SOUTH.
RADAR/SATELLITE TRENDS INDICATE A DEFORMATION AXIS PRESENT WEST OF
THIS LOW. SHORT TERM TRENDS INDICATE THERE MAY BE A CHANGEOVER
FROM RAIN TO SNOW...ESPECIALLY NORTH OF I-40 TONIGHT ACROSS
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR
NORTHWEST TENNESSEE. AT THIS TIME...IT APPEARS THE BEST POTENTIAL
FOR ANY ACCUMULATING SNOW WILL BE BEST OVER FAR NORTHWEST
TENNESSEE TOWARDS THE TENNESSEE RIVER. HOWEVER...WITH VERY WARM
SOIL TEMPERATURES ACROSS THE MID SOUTH...THINK MOST IF NOT ALL
ACCUMULATIONS /LESS THAN 1 INCH/ WILL BE ON GRASSY SURFACES AND
HAVE HELD OFF ON ANY ADVISORIES FOR THE TIME BEING. EVENING SHIFT
WILL CONTINUE TO MONITOR TRENDS AND ADJUST HAZARDS IF TRENDS
THIS EVENING SUGGEST OTHERWISE.

HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH RESULTING IN
PRECIPITATION FREE WEATHER ACROSS THE MID SOUTH THROUGH THE
AT LEAST THURSDAY. LONG TERM MODEL RUN TO RUN CONTINUITY FOR LATE
NEXT WEEK INTO THE FOLLOWING WEEKEND ARE LOW AND HAVE PROBLEMS
TIMING SYNOPTIC SHORTWAVE UPPER LEVEL TROUGHS MOVING ACROSS THE
REGION. THUS...HAVE LEANED TOWARDS A LOW POP FORECAST FOR THIS
TIME FRAME UNTIL MODELS COME INTO BETTER AGREEMENT.

CJC

&&

.AVIATION...
00Z TAFS

MVFR TO PREVAIL TONIGHT... WITH CIGS LIKELY TO IMPROVING ABOVE
FUEL ALTERNATE MINIMUMS DURING THE OVERNIGHT. IN THE SHORT TERM...
LIGHT RAIN WILL OCCUR ON THE BACKSIDE OF THE EXITING UPPER LOW...
BRIEFLY MIXED WITH LATE EVENING LIGHT SNOW BEFORE DRIER AIR ENDS
PRECIP ALTOGETHER.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 9, 3:48 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CST SAT JAN 9 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
348 PM CST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MODERATE RIVER FLOODING WILL CONTINUE TO OCCUR ALONG THE
MISSISSIPPI RIVER. IN ADDITION...MAJOR RIVER FLOODING IS
OCCURRING ON THE MISSISSIPPI RIVER NEAR OSCEOLA ARKANSAS. SUCH
RIVER FLOODING MAY CAUSE DAMAGE TO PROPERTY ON AND AROUND THE
RIVERS AND RELATED TRIBUTARIES. PLEASE LISTEN TO NOAA WEATHER
RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR THE LATEST RIVER
FLOODING INFORMATION.

SOME SNOW IS POSSIBLE ACROSS AREAS MAINLY NORTH OF I-40 AS AN AREA
OF LOW PRESSURE GRADUALLY DEPARTS THE MID SOUTH. ANY ACCUMULATIONS
ARE EXPECTED TO BE MAINLY ON GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MAIN STEM OF THE MISSISSIPPI RIVER IN THE MIDSOUTH THROUGH AT
LEAST FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR THE LATEST RIVER FLOODING
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jan 9, 3:29 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST SAT JAN 9 2016

MSZ006-016-017-024-092215-
TISHOMINGO MS-LEE MS-ITAWAMBA MS-MONROE MS-
329 PM CST SAT JAN 9 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 415 PM CST FOR...

SOUTHEASTERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTH CENTRAL MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 329 PM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER NETTLETON...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN SOUTHEASTERN TISHOMINGO...SOUTHEASTERN LEE...ITAWAMBA AND
NORTH CENTRAL MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3415 8820 3396 8857 3417 8870 3457 8814
TIME...MOT...LOC 2129Z 236DEG 42KT 3413 8860
Local storm report, Jan 9, 3:40 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST SAT JAN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     3 NE BYHALIA            34.90N 89.65W
01/09/2016                   MARSHALL           MS   EMERGENCY MNGR

            POSSIBLE TORNADO.SIGNIFICANT DAMAGE TO MOBILE HOME IN
            DEER CREEK AREA.

&&

ZEI

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.